Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 608, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2003, 8:33 PM CDT for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 8:33 PM CDT (01:33 UTC)
- Expired
- Jul 22, 2003, 9:35 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Claiborne County, MS, Hinds County, MS, Warren County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3407 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 230133
SVRJAN
MSC021-049-149-230235-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT TUE JUL 22 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
HINDS COUNTY IN CENTRAL MISSISSIPPI
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 935 PM CDT
* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES NORTHWEST OF UTICA...OR ABOUT 9 MILES
SOUTHEAST OF VICKSBURG...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR LEARNED AT 850 PM CDT
BE NEAR UTICA AT 855 PM CDT
QUARTER SIZE HAIL...DAMAGING WINDS TO 70 MPH...AND TORRENTIAL RAIN
ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER
WHILE THE STORM PASSES.
LAT...LON 3209 9075 3219 9086 3228 9082 3236 9072
3224 9057 3203 9028
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 22, 3:00 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT TUE JUL 22 2003
PRIMARY CONCERNS...TSRA CHANCES TONIGHT AS MAJOR UPPER TROUGH SWINGS
THROUGH THE TN/OH VALLEYS FOLLOWED BY LOW LEVEL DRYING LATE WEDNESDAY
THROUGH THURSDAY. EXPECT GRADUAL MOISTURE RETURN OVER THE WEEKEND AS
UPPER TROUGH AXIS LIFTS NEWD. LOOK FOR MORE NORMAL TEMPERATURE REGIME
FOR THE FIRST OF NEXT WEEK UNDER VERY WEAK UPPER DEFORMATION ZONE
ACROSS THE REGION.
CURRENTLY...OUTFLOW SURFACE BOUNDARY ACROSS CENTRAL MS WILL CONTINUE
SINKING SWD AS PRIMARY FRONT STILL BACK NEAR KBNA-KFSM LINE ALSO
MOVES SOUTH. WILL CONTINUE SEVERE WORDING IN ZONES THIS EVENING
UNTIL DAYTIME HEATING ABATES AND LAPSE RATES DECREASE FROM 03-06Z.
SEVERE WW 801 WILL BE IN EFFECT THIS EVENING. NWLY 50KT MID LEVEL
SPEED MAX CROSSES NRN HALF OF MS TONIGHT WITH DECREASING WINDS
WEDNESDAY NIGHT AND THURSDAY.
EXPECT THAT MAIN SURFACE DRYING SHOULD ARRIVE MIDDAY WEDNESDAY AND
CONTINUE THROUGH THURSDAY AS OVERNIGHT TEMPERATURES SLIDE BACK INTO
THE MORE BEARABLE 60S BOTH THURSDAY AND FRIDAY MORNINGS. AVN TENDING
TO DRY THINGS OUT A LITTLE TOO MUCH AND HAVE TRENDED DEWPOINT
GRAPHICS BACK TOWARD MOS SOLUTIONS FOR FRIDAY THROUGH SATURDAY.
LINGERING FRONTAL BOUNDARY ALONG THE COAST ON SATURDAY EDGES BACK
NWD FOR ISOLATED TSRA AGAIN SATURDAY EVENING AND FOR SUNDAY
AFTERNOON/EVENING. WILL KEEP MONDAY AND TUESDAY CLOSE TO CLIMATOLOGY
AS UPPER DIFFLUENT FLOW PATTERN CONTINUING WITH WRN CONUS RIDGE AND
WEAK NERN CONUS MEAN TROUGH POSITIONS HOLDING FIRM.
NOTE: NOTHING NEW AS YET...THE KDGX RADAR REMAINS OUT OF SERVICE
WITH PARTS EXPECTED TO ARRIVE LATE AFTERNOON...OUR ET STAFF STANDING
BY FOR REPAIRS.
JAN BB 070/087 064/091 066 40631
BBBBB 092/070 093/073 092/073 092/073 092 --112122332
MEI BB 071/087 063/090 065 40641
BBBBB 092/069 091/072 092/073 092/073 092 --111122222
AR...NONE.
LA...NONE.
MS...NONE.Hazardous weather outlook, Jul 22, 1:47 PM CDT, 6 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231055- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 147 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT ACROSS PORTIONS OF EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI THIS EVENING AND TONIGHT. WIND GUSTS TO 40 MPH AND PERIODS OF HEAVY RAIN CAN BE EXPECTED. SOME OF THE STORMS WILL BECOME SEVERE...PRODUCING WIND GUSTS TO 70 MPH...NICKEL SIZED HAIL. IN ADDITION...THERE WILL BE A SLIGHT CHANCE FOR ISOLATED TORNADOS. A STRONG COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON AND IS SERVING AS A FOCUS FOR THE STRONG TO SEVERE THUNDERSTORM ACTIVITY. ALONG WITH THE STRONG PREFRONTAL INSTABILITY...UNSEASONABLY HIGH LOW AND MIDDLE LEVEL WIND SHEAR VALUES ARE BEING OBSERVED ALONG THE FRONTAL BOUNDARY. FURTHERMORE...CENTRAL MISSISSIPPI APPEARS TO BE ENTERING THE RIGHT...REAR QUADRANT OF THE UPPER LEVEL JET. THESE FEATURES ARE ALL ACTING IN CONCERT TO PRODUCE THE WIDESPREAD...DEEP CONVECTIVE ACTIVITY OVER THE AREA. EXPECT THE STRONG TO SEVERE WEATHER TO PERSIST INTO THE OVERNIGHT HOURS AS THE FRONT MOVES TO THE SOUTHEAST. THE POST FRONTAL AIRMASS ON WEDNESDAY WILL BE LESS UNSTABLE AND MUCH DRIER. ONLY ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED AS THE FRONTAL SYSTEM CONTINUES TO PUSH TO THE SOUTHEAST AND OUT OF THE AREA. ...FLOODING... THE STRONGER THUNDERSTORMS WILL PRODUCE RAIN THAT WILL BE HEAVY AT TIMES OVER NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI TONIGHT. AS A RESULT...PONDING ON AREA ROADWAYS AND IN POOR DRAINAGE AREAS IS LIKELY WITH THE PASSAGE OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 22, 2:33 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM 9 S PHILADELPHIA MS WIND DAMAGE
07/22/03 NESHOBA SEVERAL TREES WERE BLOWN
DOWN ALONG STATE ROAD 21.
REPORTED BY NESHOBA
COUNTY SHERIFFS OFFICE.Local storm report, Jul 22, 3:04 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM JACKSON MS WIND DAMAGE
07/22/03 HINDS NUMEROUS TREES
DOWN...MINOR DAMAGE TO
SEVERAL ROOFS...NUMEROUS
POWER OUTAGES...MOST
CONCENTRATED DAMAGE IN
BELHAVEN AREA...REPORTED
BY HINDS COUNTY EOC
0150 PM ELLISVILLE MS WIND DAMAGE
07/22/03 JONES NUMEROUS TREES DOWN...TOP
HALF OF BARN BLOWN
OFF...REPORTED BY LAUREL
JONES CDLocal storm report, Jul 22, 4:18 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM ELLISVILLE MS WIND DAMAGE
07/22/03 JONES TREE TOP BLOWN DOWN ONTO
MOBILE HOME...POWERLINES
ALSO DOWN...REPORTED BY
JONES COUNTY EMA.Local storm report, Jul 22, 5:54 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM HATTIESBURG MS WIND DAMAGE
07/22/03 FORREST NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY HATTIESBURG EOCLocal storm report, Jul 22, 6:18 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM HATTIESBURG MS WIND DAMAGE
07/22/03 FORREST NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY HATTIESBURG EOC
0535 PM W. HATTIESBURG MS WIND DAMAGE
07/22/03 LAMAR NUMEROUS TREES AND
POWERLINES WERE BLOWN
DOWN. REPORTED BY
HATTIESBURG EOC.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 46 min |
| Jul 22, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
| Jul 22, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 69 min |
| Jul 22, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 29 min |
| Jul 22, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.